Alabama, 2015Damaging Wind in Alabama, June 10, 2015
June 10, 2015 · NWS HUN · 1 event in 1 county or zone
A weak upper level disturbance moved through the area with an isolated severe storm occurring in DeKalb County, Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance moved through the area with an isolated severe storm occurring in DeKalb County, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 10, 11:27 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 10, 11:27 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1227 PM CDT WED JUN 10 2015
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1050 AM CDT WED JUN 10 2015/
A WEAK CONVERGENCE BOUNDARY...REMNANTS OF THE FRONTAL BOUNDARY THAT
BROUGHT US RAIN AND SOME SEVERE WEATHER MONDAY NIGHT...CURRENTLY
EXTENDS FROM NORTH CENTRAL GEORGIA TO JEFFERSON COUNTY IN CENTRAL
ALABAMA. A WEAK LOW AT 850 MB CAN BE SEEN IN 12Z UPPER AIR ANALYSIS
OVER CENTRAL ALABAMA AS WELL. THIS IS CREATING CLOUDY CONDITIONS
OVER CENTRAL ALABAMA...WITH CLEAR SKIES AND SOME DISSIPATING PATCHY
MORNING FOG OVER NORTHERN ALABAMA.
EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP NEAR THIS WEAK 850 MB
LOW LATE THIS AFTERNOON AND EVENING. HOWEVER...FROM CULLMAN COUNTY
NORTHWARD ONLY EXPECT ISOLATED COVERAGE OF SHOWERS AND STORMS. A FEW
STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS TO 35 OR 40 MPH...BUT
WILL MAINLY PRODUCE HEAVY DOWNPOURS.
SCATTERED ACTIVITY...FROM THE WEAK 850 MB LOW...COULD MAKE IT INTO
CULLMAN COUNTY BY THIS EVENING...BUT THAT IS CURRENTLY OUTSIDE OF THE
UPDATE PERIOD.
TEMPERATURES AT 10 AM ARE ALREADY IN THE LOWER TO MID 80S WEST OF
INTERSTATE 65. SINCE EXPECTING MAINLY PARTLY CLOUDY SKIES...TEMPS
COULD CLIMB TO 90 TO 95 DEGREES IN MOST LOCATIONS. EXPECT HUNTSVILLE
AND MUSCLE SHOALS COULD CLIMB TO 95 OR 96 DEGREES. THIS IS REFLECTED
IN THE FORECAST GRIDS. OTHERWISE TWEAKED POPS...TO KEEP ISOLATED OUT
OF LAUDERDALE COUNTY AND LINCOLN/MOORE COUNTIES IN TENNESSEE.
KTW
&&
.AVIATION...
FOR 18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.
MODELS HINT AT SOME ISOLATED CONVECTION THIS EVENING UNTIL AROUND
11/06Z. HOWEVER...DUE TO LOW CONFIDENCE THIS ACTIVITY WILL DEVELOP
THAT FAR NORTH IN THE VICINITY OF THE TERMINALS...LEAVING IT OUT OF
TAFS FOR NOW. A SLIGHT REDUCTION IN VSBYS COULD OCCUR TONIGHT DUE TO
LIGHT WINDS...BUT EXPECT INCREASING CLOUDINESS TO CURTAIL THAT...SO
ONLY DROPPING VSBYS TO 6 SM AROUND DAYBREAK.
KTW
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 10, 12:40 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
140 PM CDT WED JUN 10 2015
ALZ001>010-016-TNZ076-096-097-111100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
140 PM CDT WED JUN 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THERE WILL ONLY BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON
ACROSS NORTHERN ALABAMA. A FEW OF THE STORMS MAY PRODUCE GUSTY
WINDS...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
DAILY THUNDERSTORM CHANCES WILL CONTINUE FOR THE REMAINDER OF
THE WEEK AND ESPECIALLY ON FRIDAY. THERE WILL ONLY BE A SLIGHT
CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS AFTER SUNDAY. THE
STRONGER STORMS DURING THIS PERIOD COULD PRODUCE GUSTY WINDS...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 2:21 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
321 PM CDT WED JUN 10 2015
ALZ008>010-102100-
MARSHALL AL-DE KALB AL-JACKSON AL-
321 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...DE KALB AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 400 PM CDT...
AT 318 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
DEVELOPING WITH SUDDEN LIGHTNING STRIKES. THESE STORMS WERE
CENTERED AROUND RAINSVILLE...AND MOVING VERY LITTLE.
BRIEF WINDS IN EXCESS OF 30 MPH AND LIGHTNING STRIKES...CAN BE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...SCOTTSBORO...FORT PAYNE...BOAZ...RAINSVILLE...LITTLE
RIVER CANYON NATIONAL PRESERVE...HENAGAR...COLLINSVILLE...CROSSVILLE
AND SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING MAY OCCUR OUTSIDE RAIN AREAS...SO BE SURE TO TAKE SHELTER
IF YOU HEAR THUNDER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8611 3419 8611 3418 8620
3458 8616 3480 8582 3484 8558 3453 8551
TIME...MOT...LOC 2018Z 279DEG 8KT 3452 8583
KULAThunderstorm Wind, Dekalb
- When
- June 10, 2:39 PM CST to 2:40 PM CST
- Where
- Dekalb County, Rainsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.500, -85.870
Photos were forwarded by broadcast media indicating that a tin roof was peeled from a garage due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 10 to 11, 20151 death · 1 event
- Flash Flooding and Hail in Illinois, June 10 to 11, 2015$592,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Nebraska, June 10 to 11, 2015$761,000 · 3 in hail · 20 events
- Hail and Damaging Winds in New York, June 10, 2015$250,000 · 1 in hail · 16 events
- Flash Flood and Hail in Mississippi, June 10, 2015$163,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Nevada, June 10 to 14, 20157 injured · $15,000 · 5 events
- Flood and Hail in Illinois, June 10, 2015$150,000 · 4.75 in hail · 12 events
- Flood in Florida, June 10, 2015$200,000 · 1 event
- Hail and Damaging Winds in Iowa, June 10 to 11, 2015$52,000 · 1.25 in hail · 28 events
- Hail and Damaging Winds in New York, June 10, 2015$67,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 10, 20151 injured · $59,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Michigan, June 10, 2015$74,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588390.